MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 28MM; FEMORAL HEAD/STEM PROSTHESIS ADAPTOR

BIOMET UK LTD. CER BIOLOXD OPTION HD 28MM; FEMORAL HEAD/STEM PROSTHESIS ADAPTOR
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.Concomitant medical products: act artic e1 hip brg 28x46mm, catalog #: ep-200152, lot #: 831320; hip-taperloc-stems-unk, catalog #: unknown, lot #: 6545918; hip-magnum- cup-unk, catalog #: unknown, lot #: 088000.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent right total hip arthroplasty on an unknown date.Subsequently, the patient was revised due to dislocation.The active articulation bearing and ceramic head were removed and replaced.
 
Additional Manufacturer Narrative
(b)(4).As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.In addition, we have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found no similar complaints reported with the item 650-1065.Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.Risk assessment: risk management report documents the estimated residual risk associated with the reported event.The root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk tables could not be selected for comparison.The reported event states revision due to dislocation.In the risk file, dislocation is considered harm with a severity level of 3 for a number of hazards defined as moderate, which is described in the severity table as: s-3 prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.Therefore, the outcome of the reported event (surgical intervention) is in line with the rmf.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description

Brand Name
CER BIOLOXD OPTION HD 28MM
Common Device Name
FEMORAL HEAD/STEM PROSTHESIS ADAPTOR
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10200131
Report Number3002806535-2020-00294
Device Sequence Number1073483
Product Code LPH
UDI-Device Identifier00880304521919
UDI-Public00880304521919
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1065
Device Lot Number2958709
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;